Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 204, NWS Charleston, SC

August 9, 20114 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 9, 2011, 7:26 PM EDT for 4 counties in South Carolina. It was in force for 64 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2011, 7:26 PM EDT (23:26 UTC)
Expired
Aug 9, 2011, 8:30 PM EDT
In force
64 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Beaufort County, SC, Colleton County, SC, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 27 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 7:27 PM EDTTSTM WND DMG2 Ssw Ridgeland, SCTHE JASPER COUNTY WARNING POINT REPORTED NUMEROUS TREES DOWN AROUND MITCHELLVILLE...SOUTH CAROLINA.
Aug 9, 7:33 PM EDTTSTM WND DMGGardens Corner, SCLIMBS DOWN BLOCKING THE ROAD AT OLD SHELDON CHURCH ROAD AND TRASK PARKWAY.
Aug 9, 7:41 PM EDTTSTM WND DMGSheldon, SCNUMEROUS REPORTS OF TREES DOWN IN SHELDON. TIME ESTIMATED BY RADAR.
Aug 9, 7:46 PM EDTTSTM WND DMG3 E Dale, SCWIRES AND TREES DOWN NEAR KEANS NECK AND KINLOCH ROAD.
Aug 9, 7:50 PM EDTTSTM WND DMG3 W Port Royal, SCTREE BLOCKING DOGWOOD STREET.
Aug 9, 7:53 PM EDTTSTM WND DMG1 N Port Royal, SCTREE FELL ON VEHICLE ON WADDELL ROAD.
Aug 9, 7:53 PM EDTTSTM WND DMG2 Ssw Ladys Island, SCTREE BLOCKING BOTH LANES OF SAMS POINT ROAD.
Aug 9, 7:55 PM EDTTSTM WND DMGBeaufort, SCTREE BLOCKING ADVENTURE STREET.
Aug 9, 7:59 PM EDTTSTM WND DMG1 Nw Port Royal, SCTREE BLOCKING ROADWAY IN FRONT OF RESIDENCE ON RIDENOUR PLACE.
Aug 9, 8:00 PM EDTTSTM WND DMGLadys Island, SCTHE BEAUFORT COUNTY WARNING POINT REPORTED SEVERAL TREES DOWN ON LADYS ISLAND...SOUTH CAROLINA.
Aug 9, 8:03 PM EDTTSTM WND GST 62Bluffton, SCTRAINED SPOTTER REPORTED A GUST NEAR 60 MPH. TIME ESTIMATED BY RADAR.
Aug 9, 8:06 PM EDTTSTM WND DMG4 Wnw Hendersonville, SCTREE DOWN AT INTERSECTION OF EDWARD ROAD AND BLACK CREEK ROAD.
Aug 9, 8:17 PM EDTTSTM WND DMG4 S Clarendon, SCTREE DOWN ON CHEROKEE FARMS ROAD AND JOE FRAZIER ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
1371 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

703 
WUUS52 KCHS 092326
SVRCHS
SCC013-029-049-053-100030-
/O.NEW.KCHS.SV.W.0204.110809T2326Z-110810T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
726 PM EDT TUE AUG 9 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EAST CENTRAL HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 830 PM EDT

* AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM HENDERSONVILLE
  TO PURYSBURGH...MOVING EAST AT 10 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  YEMASSEE...COOSAWHATCHIE...RIDGELAND...PURYSBURGH...
  HENDERSONVILLE...SWITZERLAND...HARDEEVILLE...WHITE HALL...
  SHELDON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3226 8114 3228 8112 3234 8113 3236 8117
      3239 8118 3243 8120 3291 8085 3280 8043
      3273 8045 3272 8042 3268 8042 3210 8083
      3210 8085
TIME...MOT...LOC 2326Z 287DEG 9KT 3279 8076 3229 8114

$$

JAQ
1 follow-up statement
603 
WWUS52 KCHS 100004
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
804 PM EDT TUE AUG 9 2011

SCC049-100014-
/O.CAN.KCHS.SV.W.0204.000000T0000Z-110810T0030Z/
HAMPTON SC-
804 PM EDT TUE AUG 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HAMPTON COUNTY
HAS BEEN CANCELLED...

LAT...LON 3226 8114 3285 8062 3280 8043 3276 8045
      3273 8045 3272 8042 3268 8042 3210 8083
      3210 8085
TIME...MOT...LOC 0004Z 287DEG 9KT 3273 8060 3223 8099

$$

SCC013-029-053-100030-
/O.CON.KCHS.SV.W.0204.000000T0000Z-110810T0030Z/
JASPER SC-COLLETON SC-BEAUFORT SC-
804 PM EDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR BEAUFORT...CENTRAL COLLETON AND SOUTHERN JASPER COUNTIES...

AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM GREEN POND TO PRITCHARDVILLE...OR ALONG A
LINE EXTENDING FROM 12 MILES SOUTH OF WALTERBORO TO BELLINGER HILL
AREA...MOVING EAST AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHEPOO...
BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...BLUFFTON...BURTON...
CALAWASSIE ISLAND...CLARENDON...DALE...GARDENS CORNER...GREEN POND...
HARDEEVILLE...JACKSONBORO...JASPER...LADYS ISLAND...LAUREL BAY...
LEMON ISLAND...OLD HOUSE...PARRIS ISLAND...PORT ROYAL...
PRITCHARDVILLE...RITTER...ROSE HILL...SHELDON...SHELL POINT...SUN
CITY AND WHITE HALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
THE AREA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3226 8114 3285 8062 3280 8043 3276 8045
      3273 8045 3272 8042 3268 8042 3210 8083
      3210 8085
TIME...MOT...LOC 0004Z 287DEG 9KT 3273 8060 3223 8099

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 7:13 PM EDT, 13 minutes earlier.

Area forecast discussion, Aug 9, 7:13 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
713 PM EDT TUE AUG 9 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT BEFORE
STALLING NEARBY WEDNESDAY. THE FRONT WILL PUSH THROUGH WEDNESDAY
NIGHT FOLLOWED BY HIGH PRESSURE MOVING IN FROM THE NORTH. ANOTHER
COLD FRONT MAY AFFECT THE AREA EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SHOWERS AND THUNDERSTORMS PUSHING EAST TOWARD THE COAST WITH A
THREAT FOR DAMAGING WINDS AS PLENTY OF INSTABILITY REMAINS AND THE
SEA BREEZE WILL PROVIDE AN ADDED BOOST. QUICK UPDATE TO RAISE POPS AND
MENTION THE WIND THREAT. SOME HEAT INDEX VALUES STILL AROUND 105
DEGREES BUT SHOULD BE SHORT-LIVED DUE TO PRECIP SO LET THE
ADVISORY EXPIRE AT 7 PM.

OTHERWISE...RAIN CHANCES WILL DIMINISH OVERNIGHT. LINGERING CLOUD
COVER AHEAD OF A SURFACE TROUGH OF LOW PRESSURE AS WELL AS DECENT
LOW- LEVEL WINDS WILL HELP KEEP TEMPERATURES MILD...WITH LOWS
GENERALLY IN THE MID TO UPPER 70S...WARMEST NEAR THE COAST.
HOWEVER...LOWS WILL LARGELY DEPEND ON THE RAINFALL.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY...A FAST ZONAL FLOW ALOFT COUPLED WITH DOWNSLOPE
TRAJECTORIES AND DRY MID-LEVEL AIR WILL SUPPORT A MAINLY DRY
FORECAST. THERE ARE SOME SIGNALS THAT THERE MAY BE JUST ENOUGH
LOW-LEVEL CONVERGENCE ALONG THE UPPER GEORGIA COAST TO SUPPORT
ISOLATED SHOWERS/TSTMS FOR A FEW HOURS DURING THE LATE AFTERNOON
HOURS...SO SLIGHT CHANCE POPS WILL BE MAINTAINED ALONG THE I-95
CORRIDOR FROM SAVANNAH SOUTH TO DARIEN WITH DRY CONDITIONS
ELSEWHERE. A SOLID OFFSHORE FLOW WILL DOMINATE FOR MUCH OF THE DAY
WHICH WILL LIKELY PIN THE SEA BREEZE TO THE BEACHES. FORECAST
SOUNDING SUPPORT HIGHS FROM THE UPPER 90S TO NEAR 100 DEGREES INLAND
WITH MID 90S AT THE BEACHES. DEWPOINTS LOOK TO MIX OUT SUFFICIENTLY
TO KEEP HEAT INDICES BELOW HEAT ADVISORY CRITERIA. LOWS WILL RANGE
FROM THE LOWER 70S INLAND TO THE MID-UPPER 70S AT THE BEACHES. A
WEAK TROUGH OF LOW PRESSURE WILL PUSH OFFSHORE LATE WEDNESDAY NIGHT
OR EARLY THURSDAY MORNING.

THURSDAY...A DIFFUSE FRONTAL BOUNDARY WILL SINK SOUTH DURING THE
AFTERNOON AND BECOME STATIONARY ACROSS THE NORTHERN ZONES OVERNIGHT.
MODELS SHOW A LARGE AREA OF SUBSIDENCE/NVA HOLDING FIRM FOR MUCH OF
THE DAY BEFORE A 700MB SHORTWAVE PASSES ACROSS EASTERN NORTH
CAROLINA AND THE SOUTH CAROLINA PEE DEE DURING LATE AFTERNOON/EARLY
EVENING HOURS. THERE MAY BE JUST ENOUGH FORCING ALONG THE TAIL END
OF THIS FEATURE AND LOW-LEVEL CONVERGENCE ALONG THE DIFFUSE BOUNDARY
TO SUPPORT A FEW SHOWERS/TSTMS...BUT IT DOES APPEAR THE BETTER
CHANCES FOR MEASURABLE RAINS WILL REMAIN NORTH OF THE LOCAL FORECAST
AREA. WILL SHOW DRY CONDITIONS THURSDAY AFTERNOON WITH A SLIGHT
CHANCE POPS ACROSS THE NORTHERN ZONES THURSDAY EVENING. IT WILL
CONTINUE WARM AND HUMID AHEAD OF THE FRONT WITH HIGHS RANGING FROM
THE UPPER 90S INLAND WITH LOWER 90S AT THE BEACHES. HEAT INDICES
LOOK TO REMAIN IN CHECK WITH DEWPOINTS MIXING OUT DURING PEAK
HEATING. LOWS WILL RANGE FROM THE LOWER-MID 70S INLAND WITH
MID-UPPER 70S COAST.

FRIDAY...BETTER CHANCES FOR SHOWERS/TSTMS AS THE WEAK FRONT LINGERS
OVER THE AREA AS WEAK IMPULSES EMBEDDED IN THE MEAN LONG-WAVE TROUGH
PASS THROUGH. CHANCE POPS LOOK APPROPRIATE GIVEN THIS REGIME.
TEMPERATURES WILL REMAIN SLIGHTLY ABOVE CLIMATOLOGICAL NORMS WITH
HIGHS MID-UPPER 90S AND LOWS MID-UPPER 70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
SFC HIGH PRESSURE WILL BEGIN TO SLIDE OFF THE MID ATLANTIC COAST AS
A MID/UPPER LVL TROUGH DEVELOPS OVER THE EASTERN CONUS THIS WEEKEND.
SLIGHT CHANCES OF SHOWERS/THUNDERSTORMS WILL GRADUALLY INCREASE IN
COVERAGE OVER INLAND AREAS AS A LEE TROUGH BECOMES ENHANCED OVER THE
MIDLANDS. ANOTHER COLD FRONT MAY APPROACH THE REGION FROM THE
NORTHWEST SUNDAY OR MONDAY NEXT WEEK AS A LOW PRESSURE SYSTEM SHIFTS
FROM THE MIDWEST TO THE NORTHEASTERN UNITED STATES. HAVE INCREASED
OVERALL POPS TO CHANCE SUNDAY THROUGH EARLY MONDAY AS A RESULT. HIGH
PRESSURE WILL THEN RETURN BY MIDWEEK. OVERALL...HIGH TEMPS WILL BE
IN THE LOW TO MID 90S WITH A PERSISTENT SOUTH/SOUTHWEST FLOW.
OVERNIGHT LOWS WILL BE IN THE LOW/MID 70S.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
THREAT FOR MVFR OR LOWER CONDS AND GUSTY/ERRATIC WINDS AS TSTMS
PUSH TOWARD THE COAST THROUGH ABOUT 01Z/10. THEN...VFR CONDITIONS
SHOULD PREVAIL THE REST OF THE TAF PERIOD. AN INCREASE IN LOW-
LEVEL WINDS THIS EVENING THROUGH THE FIRST HALF OF THE NIGHT MAY
LEAD TO MARGINAL LLWS CONDITIONS...ESPECIALLY AT KSAV...BUT
CONFIDENCE NOT HIGH ENOUGH TO MENTION DUE TO CONVECTION MOVING
THROUGH THE AREA THIS EVENING.

EXTENDED AVIATION OUTLOOK...THERE ARE NO CONCERNS WITH A GREATER
THAN 30 PERCENT CONFIDENCE.

&&

.MARINE...
TONIGHT...THERE IS A 20-25 KT LOW LEVEL JET THAT CROSSES THE
WATERS TONIGHT...WHICH ALLOWS FOR SW WINDS AS HIGH AS 15-20
KT...HIGHEST ACROSS THE NORTHERN SC WATERS AND THE OUTER GA
WATERS. WINDS WILL SHIFT MORE W LATE AS A WEAK COLD FRONT
APPROACHES FROM THE NW. SEAS WILL BUILD SLIGHTLY BUT OVERALL CONDITIONS
SHOULD REMAIN BELOW ADVISORY CRITERIA.

MARINERS ARE ADVISED THAT SOME TSTMS OVER LAND THIS EVENING COULD
PUSH INTO THE ATLANTIC WATERS WITH STRONG AND POTENTIALLY
DAMAGING WINDS ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING.

THURSDAY THROUGH SUNDAY NIGHT...CONDITIONS WILL REMAIN BELOW SMALL
CRAFT ADVISORY THRESHOLDS THROUGH THE PERIOD. A WEAK TROUGH WILL
PUSH OFFSHORE LATE WEDNESDAY NIGHT/EARLY THURSDAY MORNING RESULTING
IN A BRIEF OFFSHORE FLOW. A COLD FRONT IS FORECAST TO PUSH INTO THE
MARINE AREA THURSDAY NIGHT...BUT WINDS LOOK TO REMAIN RATHER LIGHT
WITH THE BOUNDARY ESSENTIALLY BISECTING THE MARINE AREA. A BROADER
ONSHORE FLOW WILL RETURN OVER THE WEEKEND AS HIGH PRESSURE BUILDS
NORTH AND FRONTAL BOUNDARY DISSIPATES.

&&

.CLIMATE...
RECORD MAX TEMPS FOR AUGUST 9...
KCHS...98 SET IN 2007.
KCHL...96 SET IN 1900.
KSAV...99 SET IN 2007 AND PREVIOUS YEARS.

NOTE...KCHL HAS AT LEAST TIED THE RECORD HIGH OF 96 DEGREES TODAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 9, 4:27 AM EDT, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
427 AM EDT TUE AUG 9 2011

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-100830-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
427 AM EDT TUE AUG 9 2011

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
...A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL
IMPACT THE AREA THIS EVENING...AND A FEW OF THESE STORMS COULD
BECOME SEVERE. THE MAIN WEATHER HAZARDS WILL BE DAMAGING WINDS AND
PERHAPS LARGE HAIL. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR.

THE MOST LIKELY AREAS TO BE IMPACTED WILL BE NEAR AND WEST OF
INTERSTATE 95...AND THE MOST LIKELY TIME FOR ANY SEVERE WEATHER IS
BETWEEN 5 PM AND 10 PM.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS
THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO
ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. BE PREPARED TO TAKE
ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE
ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

EXCESSIVE HEAT...THE COMBINATION OF HOT TEMPERATURES AND MODERATE
LEVELS OF HUMIDITY WILL RESULT IN HEAT INDICES 105 TO 108 DEGREES
WEDNESDAY AFTERNOON. ANOTHER HEAT ADVISORY MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION THIS EVENING.

AMZ330-350-352-354-374-100830-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
427 AM EDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED AT THIS TIME.

33

In the hours before

Special weather statement, Aug 9, 5:51 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
551 PM EDT TUE AUG 9 2011

GAZ099-100-092215-
BULLOCH-CANDLER-
551 PM EDT TUE AUG 9 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND CANDLER
COUNTIES THROUGH 615 PM EDT...

AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR OLIFFTOWN...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GEORGIA SOUTHERN...HOPEULIKIT...METTER...MIDDLEGROUND...PORTAL...
PULASKI...REGISTER...STATESBORO AND WESTSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3245 8219 3247 8219 3253 8215 3256 8209
      3256 8207 3255 8203 3258 8202 3256 8171
      3233 8176 3242 8220
TIME...MOT...LOC 2151Z 279DEG 22KT 3249 8208

JAQ
Local storm report, Aug 9, 6:09 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
609 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     METTER                  32.40N  82.06W
08/09/2011                   CANDLER            GA   LAW ENFORCEMENT

            TREES BLOWN DOWN ON SEVERAL HOUSES IN METTER.

&&

EVENT NUMBER CHS1100762
Local storm report, Aug 9, 6:11 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
611 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     TSTM WND DMG     2 SSE METTER            32.37N  82.05W
08/09/2011                   CANDLER            GA   LAW ENFORCEMENT

            TREES AND POWERLINES BLOWN DOWN ON SEVERAL CARS AT THE
            HIGH SCHOOL JUST SOUTH OF DOWNTOWN METTER.

&&

EVENT NUMBER CHS1100763
Local storm report, Aug 9, 6:50 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
650 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     1 SW ROCKY FORD         32.65N  81.84W
08/09/2011                   SCREVEN            GA   911 CALL CENTER

            TREES DOWN ALONG ROCKY FORD ROAD.

&&

EVENT NUMBER CHS1100764

BDC
Local storm report, Aug 9, 6:58 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
658 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     5 NNE CLAXTON           32.22N  81.88W
08/09/2011                   EVANS              GA   PUBLIC

            TREES DOWN ALONG HIGHWAY 301 NORTH.

&&

EVENT NUMBER CHS1100765

BDC
Local storm report, Aug 9, 7:11 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
711 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     1 NW ALMEDA             32.84N  81.06W
08/09/2011                   HAMPTON            SC   BROADCAST MEDIA

            TREES DOWN ON HIGHWAY 278 AND HIGHWAY 68...NEAR
            VARNVILLE.

&&

EVENT NUMBER CHS1100766

BDC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 10:50 PM EDTSpecial Weather StatementCHSBeaufort25 min
Aug 9, 4:36 PM EDTSpecial Weather StatementCHSAllendale24 min
Aug 9, 5:00 PM EDTSpecial Weather StatementCHSAllendale30 min
Aug 9, 5:36 PM EDTSpecial Weather StatementCHSHampton24 min
Aug 9, 6:11 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton64 min
Aug 9, 6:43 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Dorchester, Hampton, Jasper62 min
Aug 9, 7:46 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Jasper59 min
Aug 9, 7:52 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester53 min
Aug 9, 7:57 PM EDTSevere Thunderstorm WarningCHSJasper63 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.